Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
longshot

GA peels and retin a???

I initially went on retina to even out my skin tone. specifically, i wanted to lessen the appearance of my redmarks. I was pretty much clear from using csr by the time i started retina--although i had a mild initial breakout. anyway, my redmarks faded initially, but lately i have seen little improvement. i have heard great things about glycolic acid peels and was wondering if anyone has tried them while on a retinoid. i have noticed warnings on packaging for ga peels that say not use if on a retinoid, but sometimes warnings are just for extreme cases. my skin is pretty tough so i was wondering if anyone had experience with this or if i am crazy for wanting to do this.

**I also posted this in the topical retinoids forum

Share this post


Link to post
Share on other sites

sorry this dosent answer your question.

i was on retin-a (tretinoin) for 7 or so months and it did nothing for my red marks or scars. i think its just a waste of money.

Share this post


Link to post
Share on other sites

im starting to think that as well...i might quit it altogether, but i need to find something to get rid of my red marks. originally, i credited retin a for helping alleviate my acne, but now i think it was solely csr as i was practically clear when i started retin a.

Share this post


Link to post
Share on other sites

yep its just a waste of money in my opinion. ive been using a glycolic cleanser and over 4 months it has improved the redness. im going to do a peel though because they are a higher %

Share this post


Link to post
Share on other sites

you should wait for about a month when you're finished with retinoids and then start using ga

i don't know the exact reason, but it's probably b/c they're both powerful exfoliators, so it may aggravate the skin

Share this post


Link to post
Share on other sites

yes definately wait!! retin-a causes your skin to peel faster than its normal cycle, making your skin delicate and sensitive. if you use a GA peel now, you will definately damage your skin because it will rip off the protective moisture barrier, and cause you to produce excessive oil to compensate = breakouts potential....even if you can't tell, and if your skin is "tough"... PLEASE WAIT a few months till its back to normal.

i used retin-a for the same reasons as you. my skin became very oily, and i easily got a sunburn in the summer once, which made my skin peel a lot (which is what ur GA acid would do)... and it like screwed up my skin.

so yah.. dont overwork the skin with too many harsh products cuz it will backfire. be very cautious

Share this post


Link to post
Share on other sites

thanks oceanmist...i will def wait. i just need to decide if i should quit retin a to start glycolic acid peels or if they will do no better for my redmarks than retin a.

Share this post


Link to post
Share on other sites

using GA peels while on Retin A isnt advised, i know someone who ignored the warnings and went ahead with a peel while on Retin A, and he had a very bad pigemented face.

where he applies Retin A, the GA burnt the skin and left a deep red mark (fist size) on his right cheek for 6 weeks, he had to see a plastic surgeon for treatment, and all the surgeon told him was to apply aloe gel every day, and could do nothing for the pigmentation scar.

Share this post


Link to post
Share on other sites

i got the answer to your question. im getting a 'vitalize peel (it uses AHAs)' and i got some info on it. anyways, 1 week before you get the peel you need to stop:

-any exfoliating products

-any products that may be drying or irritating including products containing salicylic acid, AHA acid, including glycolic acids and products containing vitamin A and retinol

-shaving of the area to be peeled

note: patients who have taken accutane within the past year or received chemotherapy or radiation therapy should avoid the peel (i think its 6 months for glycolic acid peel)

after the peel:

limit sun exposure

avoid strenuous exercise for 2- 3 days

when washing face dont scrub and use a gentle cleaser

avoid helping the skin peel- you can control peeling with a light moisturizer

do not have any other facial treatments for atleast 1 week after your peel. you may resume the regular use of retinols, aha products, vitamin c, or bleaching creams ONLY after the peeling process is complete.

Share this post


Link to post
Share on other sites

on my instructions for my GA, it says to:

- NOT shave for 24 Hours before/after peel

- Use BP/SA For 24 Hours before/after peel

- Use Retin A/Differin for a week beofre/after peel.

- NOT to do a peel if you have been on accutane or isotrex in teh past 12 months.

- Limit sun exposure

Share this post


Link to post
Share on other sites

i think especially since i have been on retin a it would be a bad idea to start any higher than 30%. ill try 30% for a few weeks and see if i see any progress, if it seems too low then ill get 50%, but i really think 30% may do the trick.

Share this post


Link to post
Share on other sites

30% is good for me, though i may go to 50% if i need to. However i wouldnt go any higher as the risk of scarring is higher and 50%+ peels should only be done by cosmetic surgeons of derms.

stick to 30% :) but thats my opinion, but since iv done GA and experianced it, please take my word.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×